Facebook Pixel
EmpowHER Guest

What happens when I stop taking birth control?

By Anonymous March 23, 2012 - 11:35pm
Rate This

I got the flu this week & was too sick/nauseated to take my pills for a few (5?) days. Since then I've had a pretty steady flow of spotting. A little less than a normal period but DEFINATELY there & annoying. Today one of my breasts secreted something when I squished it. What do I do? I'm still not feeling well enough to start taking pills again.

Add a Comment1 Comments

EmpowHER Guest

Hi Anonymous,

Thank you for your question and welcome to Empowher. Since you are not feeling well and probably not keeping the pills down anyhow, don't take them. You are spotting since you stopped taking the pills. Do not take the rest of this pack. What you should do is make an appointment with your doctor to find out why you are not feeling well in the first place and then start a new pack of pills when your doctor explains to you when you should start taking them again.

Once you miss 3 pills, you usually start a new pack anyhow and you are already past that mark. Talk to your doctor to see when you should start your new pack and I hope you feel better soon. If you are having sex, always use a backup method as you are prone to pregnancy.

I hope this helps.


March 24, 2012 - 8:52am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!